Alert archive / New Mexico / High Wind Warnings in 2026

High Wind Warning 5, NWS Albuquerque, NM

February 24, 20264 counties in New Mexico

NWS Albuquerque, NM issued this high wind warning at Feb 24, 2026, 2:15 PM MST for 4 counties in New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2026, 2:15 PM MST (21:15 UTC)
Expired
Feb 24, 2026, 6:00 PM MST
In force
4 hr
Issued by
NWS Albuquerque, NM

Counties Guadalupe County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 133 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.3 hours before the alert went out and 382 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2026-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2026-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3350 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

549 
WWUS75 KABQ 242115
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
215 PM MST Tue Feb 24 2026

NMZ223-233-250100-
/O.UPG.KABQ.WI.Y.0009.000000T0000Z-260225T0100Z/
/O.NEW.KABQ.HW.W.0005.260224T2115Z-260225T0100Z/
Central Highlands-Guadalupe County-
215 PM MST Tue Feb 24 2026

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Central Highlands and Guadalupe County, including portions
  of Interstate 40 from Clines Corners to Santa Rosa.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Damaging winds could blow down trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Shoemake
1 follow-up statement
321 
WWUS75 KABQ 250047
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
547 PM MST Tue Feb 24 2026

NMZ223-233-250200-
/O.EXP.KABQ.HW.W.0005.000000T0000Z-260225T0100Z/
Central Highlands-Guadalupe County-
547 PM MST Tue Feb 24 2026

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

Although occasional gusts will persist, winds speeds will continue to
decrease through the evening, therefore the High Wind Warning will be
allowed to expire.

$$

34

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Feb 24, 1:54 PM MST, 21 minutes earlier. Its key messages:

  • Updated at 1139 AM MST Tue Feb 24 2026
  • Critical fire weather conditions will continue to increase the risk of rapid fire spread across eastern areas until 6 PM this evening. Critical fire weather condtions are forecast to return to the Roswell area on Wedesday.
  • Lower elevation high temperatures from the upper 70s to low 80s across central and southern New Mexico will create minor heat risk Wednesday and to a greater extent this weekend.
Area forecast discussion, Feb 24, 1:54 PM MST, 21 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
154 PM MST Tue Feb 24 2026

...New SHORT TERM, LONG TERM, FIRE WEATHER...

.KEY MESSAGES...
Updated at 1139 AM MST Tue Feb 24 2026

- Critical fire weather conditions will continue to increase the
  risk of rapid fire spread across eastern areas until 6 PM this
  evening. Critical fire weather condtions are forecast to return
  to the Roswell area on Wedesday.

- Lower elevation high temperatures from the upper 70s to low 80s
  across central and southern New Mexico will create minor heat
  risk Wednesday and to a greater extent this weekend.

&&

.SHORT TERM...
(This evening through Wednesday night)
Issued at 1139 AM MST Tue Feb 24 2026

With a high pressure system holding strong just off the Baja CA
coast, an active storm track to the north of NM, and unseasonably
strong atmospheric mixing, brisk northwest flow aloft will
continue over the forecast area through at least Thursday with
gusty northwest winds at the surface each day. One area that will
probably feel weaker winds on Wednesday should be the northeast
and east central plains, where a surface low pressure system is
forecast to setup and decrease the surface pressure gradient.
West of there, the surface pressure gradient will remain strong
with another round of 50 mph wind gusts Wednesday afternoon from
Clines Corners to Vaughn and perhaps as far east as Fort Sumner.
Critical fire weather conditions are forecast to return on
Wednesday to the Roswell area. High temperatures will climb
around 9-23 F above 1991-2020 averages on Wednesday, with a few
near record high temperatures over central areas, and multiple
record high temperatures likely farther east.

&&

.LONG TERM...
(Thursday through Monday)
Issued at 1139 AM MST Tue Feb 24 2026

A backdoor cold front that sags into northern and eastern NM will
cause high temperatures to fall a few to around 12 degrees on
Thursday compared to Wednesday's readings. The ridge of high
pressure aloft will then track eastward over the Desert Southwest
Friday through the weekend with record and near record high
temperatures around 10 to 21 degrees above 30-year averages. A
high temperature of 79 degrees is forecast in Albuquerque on
Sunday. There is now a nearly 10 percent chance that Albuquerque
will reach 80 degrees on Sunday, which would shatter the old
record for the first 80+ degree day of the season by more than a
week if the Sunport actually hits 80 degrees.

Early in the coming week, long range models are in fairly good
agreement on an upper level low pressure system dropping into the
western US strengthening southwest flow aloft over NM, while
unseasonably warm temperatures continue. Surface winds will
probably become breezy to perhaps windy with increasing fire weather
concerns mainly east of the central mountain chain.

&&

.AVIATION...
(18Z TAFS)
Issued at 1055 AM MST Tue Feb 24 2026

West northwest winds will be gusty today, with the strongest gusts
reaching up to 45 KT for a time over east central areas in the
afternoon. Northwest flow aloft will remain brisk tonight with low
level wind shear from the central and south central mountains
eastward to the Pecos River Valley, including KROW. The low level
wind shear will taper off by mid morning Wednesday, as winds
become gusty again at the surface.

&&

.FIRE WEATHER...
Issued at 1139 AM MST Tue Feb 24 2026

Locally critical fire weather conditions will return mainly to
southern parts of the east central plains on Wednesday, but weaker
winds and slightly higher humidities compared to today's readings
are expected under a 995 mb surface low pressure system farther
north on the eastern plains. If this surface low sets up a county
or two farther to the north than what models are currently
projecting for Wednesday, then the east central plains will
probably experience greater coverage of critical fire weather
conditions. The night shift tonight will have to monitor for a
potential last minute Red Flag Warning.

Otherwise, wind speeds will weaken at the end of the week as the
ridge of high pressure crosses. Speeds will pick up again Sunday
and especially Monday as southwest flow aloft strengthens and high
temperatures in the double digits above average continue. We will
need to monitor eastern areas early next week for the potential
redevelopment of critical fire weather conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  34  65  36  64 /   0   0   0   0
Dulce...........................  24  62  25  61 /   0   0   0   0
Cuba............................  33  64  34  61 /   0   0   0   0
Gallup..........................  30  68  32  67 /   0   0   0   0
El Morro........................  34  65  36  65 /   0   0   0   0
Grants..........................  32  70  33  68 /   0   0   0   0
Quemado.........................  35  66  36  67 /   0   0   0   0
Magdalena.......................  43  70  43  70 /   0   0   0   0
Datil...........................  40  65  39  66 /   0   0   0   0
Reserve.........................  34  75  36  75 /   0   0   0   0
Glenwood........................  37  79  38  81 /   0   0   0   0
Chama...........................  26  55  26  53 /   0   0   0   0
Los Alamos......................  39  64  39  61 /   0   0   0   0
Pecos...........................  40  66  39  64 /   0   0   0   0
Cerro/Questa....................  35  61  35  58 /   0   0   0   0
Red River.......................  32  52  29  49 /   0   0   0   0
Angel Fire......................  24  57  25  54 /   0   0   0   0
Taos............................  30  65  31  62 /   0   0   0   0
Mora............................  38  65  37  61 /   0   0   0   0
Espanola........................  35  72  39  69 /   0   0   0   0
Santa Fe........................  40  66  41  64 /   0   0   0   0
Santa Fe Airport................  37  69  38  67 /   0   0   0   0
Albuquerque Foothills...........  45  72  47  70 /   0   0   0   0
Albuquerque Heights.............  40  74  43  72 /   0   0   0   0
Albuquerque Valley..............  38  77  41  75 /   0   0   0   0
Albuquerque West Mesa...........  40  75  43  72 /   0   0   0   0
Belen...........................  36  78  38  76 /   0   0   0   0
Bernalillo......................  40  75  42  73 /   0   0   0   0
Bosque Farms....................  35  78  37  75 /   0   0   0   0
Corrales........................  40  75  43  73 /   0   0   0   0
Los Lunas.......................  37  77  39  75 /   0   0   0   0
Placitas........................  43  70  44  68 /   0   0   0   0
Rio Rancho......................  40  74  42  72 /   0   0   0   0
Socorro.........................  44  80  47  80 /   0   0   0   0
Sandia Park/Cedar Crest.........  41  66  42  64 /   0   0   0   0
Tijeras.........................  41  67  42  65 /   0   0   0   0
Edgewood........................  40  69  42  67 /   0   0   0   0
Moriarty/Estancia...............  37  70  39  68 /   0   0   0   0
Clines Corners..................  37  65  37  63 /   0   0   0   0
Mountainair.....................  39  70  40  68 /   0   0   0   0
Gran Quivira....................  40  70  41  68 /   0   0   0   0
Carrizozo.......................  43  74  46  73 /   0   0   0   0
Ruidoso.........................  46  67  47  66 /   0   0   0   0
Capulin.........................  34  70  31  61 /   0   0   0   0
Raton...........................  30  72  31  65 /   0   0   0   0
Springer........................  34  74  34  67 /   0   0   0   0
Las Vegas.......................  37  69  37  66 /   0   0   0   0
Clayton.........................  43  77  37  65 /   0   0   0   0
Roy.............................  41  75  37  65 /   0   0   0   0
Conchas.........................  43  83  40  74 /   0   0   0   0
Santa Rosa......................  48  76  43  73 /   0   0   0   0
Tucumcari.......................  44  82  40  73 /   0   0   0   0
Clovis..........................  48  82  44  73 /   0   0   0   0
Portales........................  49  83  44  75 /   0   0   0   0
Fort Sumner.....................  49  80  44  76 /   0   0   0   0
Roswell.........................  48  84  48  80 /   0   0   0   0
Picacho.........................  50  78  49  77 /   0   0   0   0
Elk.............................  48  78  47  78 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 6 PM MST this evening for NMZ104-123-125-
126.

Wind Advisory until 6 PM MST this evening for NMZ223-233.

&&

SHORT TERM...44
LONG TERM....44
AVIATION...44

In the hours before

Local storm report, Feb 24, 1:09 PM MST, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
109 PM MST Tue Feb 24 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     Non-Tstm Wnd Gst 1 S Clines Corners      35.00N 105.67W
02/24/2026  M63 MPH          Torrance           NM   ASOS

            ASOS station KCQC Clines Corners 1 SSE.

&&

NMP
Local storm report, Feb 24, 2:05 PM MST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
205 PM MST Tue Feb 24 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     Non-Tstm Wnd Gst 1 S Clines Corners      35.00N 105.67W
02/24/2026  M69 MPH          Torrance           NM   ASOS

            ASOS station KCQC Clines Corners 1 SSE.

&&

NMP

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 8:45 AM MSTWind AdvisoryABQGuadalupe, San Miguel, Santa Fe, Torrance6 hr

Nearby

High Wind Warnings in New Mexico, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.